MAUDE Adverse Event Report: SYNTHES GMBH DRILL ATTACH JACOBS CHUCK FOR PEN DRIVE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT

SYNTHES GMBH DRILL ATTACH JACOBS CHUCK FOR PEN DRIVE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Catalog Number 05.001.120
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.This device was returned for service; however, did not meet manufacturing specifications during pre-repair assessment.However, since the investigation is still on-going, the assignable root cause could not be determined at this time.Once investigation has been completed, a supplemental medwatch will be submitted accordingly.Udi: (b)(4).
 
Event or Problem Description
It was reported by (b)(6) that during service and evaluation, it was observed that the drill attachment jacobs chuck device had an unintended/unexpected disengagement, and a worn coupling with a cosmetic damage.It was further determined that the device did not function.It was further determined that the device failed pretest for check function of tool coupling.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.The exact date of the event was unknown.However, it was reported that the event occurred in 2021.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: device evaluation: this device was returned for service; however, did not meet manufacturing specifications during pre-repair assessment.During repair, an evaluation was performed and it was determined that the reported condition was confirmed.The assignable root cause was determined to be traced to maintenance, which is improper maintenance.

Brand Name
DRILL ATTACH JACOBS CHUCK FOR PEN DRIVE
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11795477
Report Number8030965-2021-03615
Device Sequence Number3363142
Product Code HWE
UDI-Device Identifier07611819813717
UDI-Public07611819813717
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K043310
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05.001.120
Device Lot Number3077568
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2021
Supplement Date Received by Manufacturer05/10/2021
Initial Report FDA Received Date05/09/2021
Supplement Report FDA Received Date05/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1